Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 38, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 3, 2008, 4:12 PM PDT for San Diego County, California. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 4:12 PM PDT (23:12 UTC)
- Expired
- Aug 3, 2008, 5:30 PM PDT
- In force
- 78 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 54 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 032312 FFWSGX CAC073-040215- /O.NEW.KSGX.FF.W.0038.080803T2312Z-080804T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 412 PM PDT SUN AUG 3 2008 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 715 PM PDT * AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER SPRINGS AND SHELTER VALLEY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3325 11673 3334 11657 3307 11633 3299 11643 $$ SMALL
2 follow-up statements
000 WGUS76 KSGX 032346 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 446 PM PDT SUN AUG 3 2008 CAC073-040215- /O.CON.KSGX.FF.W.0038.000000T0000Z-080804T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO CA- 446 PM PDT SUN AUG 3 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR CENTRAL SAN DIEGO COUNTY... AT 434 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER SPRINGS AND RANCHITA SOME FLOODING WAS REPORTED ON ON S2 NEAR SAN FELIPE ROAD IN THE MONTEZUMA VALLEY AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3325 11673 3334 11657 3307 11633 3299 11643 $$ SMALL
000 WGUS76 KSGX 040030 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 530 PM PDT SUN AUG 3 2008 CAC073-040037- /O.CAN.KSGX.FF.W.0038.000000T0000Z-080804T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO CA- 530 PM PDT SUN AUG 3 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SAN DIEGO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS IN THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS HAVE WEAKENED...SO THE FLASH FLOOD WARNING HAS BEEN CANCELLED. THERE MAY STILL BE SOME RESIDUAL RUNOFF IN THE AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3325 11673 3334 11657 3307 11633 3299 11643 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:00 PM PDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM PDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT SUN AUG 3 2008 .SYNOPSIS... MONSOONAL MOISTURE WILL BRING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY. A SHALLOW MARINE LAYER WILL BRING AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG ALONG THE COAST EXTENDING LOCALLY INLAND. A WEAK TROUGH OF LOW PRESSURE OFF THE WEST COAST WILL BRING DRYING AND A SLOW COOLING TREND THE LATTER HALF OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE MONSOON MOISTURE HAS PRODUCED A FEW CONVECTIVE SHOWERS AND THUNDERSTORMS THIS AFTERNOON IN THE MTNS. SO FAR NOTHING TOO DANGEROUS. DEEPER MOISTURE WILL ARRIVE MON AND SHOULD BRING THE MOST SHOWERS AND TSTORMS MAINLY TO THE MTNS AND DESERTS...PROVIDED THAT THE CLOUD DECK DOES NOT DAMPEN THE SOLAR SURFACE HEATING. THERE IS ALSO SOME EASTERLY FLOW THAT MAY HELP A FEW SHOWERS DRIFT INTO THE VALLEYS. THE MOISTURE DECREASES SOMEWHAT ON TUE...BUT STILL ENOUGH FOR SOME AFTERNOON TSTORMS IN THE MTNS. THE UPPER HIGH OVER THE CENTRAL U.S. WILL MOVE SLIGHTLY EASTWARD AS A WEAK UPPER TROUGH IN THE PACIFIC NORTHWEST MOVES DOWN THE WEST COAST. THIS WILL REDUCE THE MONSOON MOISTURE AND ENHANCE THE MARINE LAYER THE LATTER HALF OF THE WEEK. THAT WILL MEAN A SLIGHT COOLING TREND...MORE LOW CLOUDS IN THE COASTAL BASIN...AND A TEMPORARY STOP TO MTN TSTORMS. && .AVIATION... 031930Z...MARINE LAYER DEPTH THIS AFTERNOON WAS AROUND 1800 FEET. A COASTAL EDDY WILL HELP MAINTAIN THE DEPTH THROUGH MONDAY. STRATUS WITH BASES AROUND 1200 FEET MSL REMAINS ALONG THE IMMEDIATE COAST AND WILL SPREAD BACK INLAND AFTER SUNSET REACHING THE INLAND VALLEY AREAS BY MIDNIGHT. STRATUS SHOULD REMAIN OUT THE OF THE KONT AREA TONIGHT. BREAKUP ON MONDAY IS EXPECTED BETWEEN 15Z AND 18Z. ABOVE THE MARINE LAYER INCLUDING THE MOUNTAINS AND DESERTS...MID AND HIGH LEVEL MOISTURE OVER THE AREA WILL BRING ISOLATED THUNDERSTORMS TO THE MOUNTAINS AND ADJACENT DESERTS DURING THE AFTERNOONS TODAY AND MONDAY. BASES AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. OTHERWISE CEILINGS AND VISIBILITIES WILL REMAIN UNRESTRICTED THROUGH MONDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Aug 3, 4:00 PM PDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SUN AUG 3 2008 CAZ042-043-048-050-055>058-060>062-041200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT ISOLATED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE IN THE MOUNTAINS...THUNDERSTORMS ARE EXPECTED AND ISOLATED FLASH FLOODING IS POSSIBLE. THE FLASH FLOOD POTENTIAL INDEX IS LOW IN THE DESERTS...THE RISK OF FLASH FLOODING IN MINIMAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING MID LEVEL MOISTURE WILL CAUSE A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS THROUGH WEDNESDAY. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE IN THE MOUNTAINS AND DESERTS MONDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SKYWARN ACTIVATION MAY BE NEEDED MONDAY. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:54 PM PDT | Flash Flood Warning | SGX | Riverside | 51 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.